Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 114, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 14, 2018, 5:41 PM MST for Mohave County, Arizona. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2018, 5:41 PM MST (00:41 UTC)
- Expired
- Aug 14, 2018, 7:45 PM MST
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Storm-based polygon
- Flood severity
- None
County Mohave County, AZ
The radar
The Las Vegas radar (KESX), 88 km from the middle of the area, began a volume at 00:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 00:00Z, 0.7 hours before the alert went out and 226 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 9 J/kg
- Mixed-layer CIN
- -120 J/kg
- Mixed-layer LCL
- 1904 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted.
131
WGUS55 KVEF 150041
FFWVEF
AZC015-150245-
/O.NEW.KVEF.FF.W.0114.180815T0041Z-180815T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Las Vegas NV
541 PM MST TUE AUG 14 2018
The National Weather Service in Las Vegas has issued a
* Flash Flood Warning for...
Northwest Mohave County in northwestern Arizona...
* Until 745 PM MST.
* At 537 PM MST, Doppler radar indicated thunderstorms producing
heavy rain around Pearce Ferry. Flash flooding is expected to
begin shortly.
* Some locations that will experience flooding include...
Pearce Ferry and South Cove in the Lake Mead National Recreation
Area.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Move to higher ground now. Flooding is occurring or is imminent.
Turn around don't drown.
&&
LAT...LON 3601 11399 3604 11414 3606 11414 3609 11411
3611 11412 3612 11410 3618 11407 3620 11404
3620 11400 3612 11392
$$
JA2 follow-up statements
260
WGUS75 KVEF 150149
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
649 PM MST TUE AUG 14 2018
AZC015-150245-
/O.CON.KVEF.FF.W.0114.000000T0000Z-180815T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
649 PM MST TUE AUG 14 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MST FOR
CENTRAL MOHAVE COUNTY...
At 645 PM MST, Doppler radar indicated thunderstorms had moved east
of Pearce Ferry and were weakening. However...Doppler radar
estimated between one and two inches of rain fell around Pearce
Ferry and flash flooding will likely continue along Pearce Ferry
Road near the Colorado River until 745 PM.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3601 11399 3604 11414 3606 11414 3609 11411
3611 11412 3612 11410 3618 11407 3620 11404
3620 11400 3612 11392
$$
JA889
WGUS75 KVEF 150239
FFSVEF
Flash Flood Statement
National Weather Service Las Vegas NV
739 PM MST TUE AUG 14 2018
AZC015-150245-
/O.EXP.KVEF.FF.W.0114.000000T0000Z-180815T0245Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Mohave AZ-
739 PM MST TUE AUG 14 2018
...THE FLASH FLOOD WARNING FOR CENTRAL MOHAVE COUNTY WILL EXPIRE AT
745 PM MST...
Heavy rain ended around Pearce Ferry before 615 PM and flood waters
are no longer expected to pose a threat on Pearce Ferry Road near
the Colorado River.
LAT...LON 3601 11399 3604 11414 3606 11414 3609 11411
3611 11412 3612 11410 3618 11407 3620 11404
3620 11400 3612 11392
$$
JAWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 14, 2:38 PM MST, 3 hours 3 minutes earlier.
Area forecast discussion, Aug 14, 2:38 PM MST, 3 hours 3 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 238 PM PDT Tue Aug 14 2018 .SYNOPSIS...Isolated thunderstorms are possible again today over the southern Sierra and mountains of southern Nevada and northwest Arizona. Storm coverage will ramp up across Mohave County Wednesday and possibly spread farther north and west Thursday. Temperatures will remain a few degrees above normal today, then start to come down as thunderstorm chances increase. Decreasing thunderstorm chances and increasing temperatures will return Friday into the weekend. && .SHORT TERM...through Thursday night. Most intense looking storms based off radar have been across Mohave County today. West of the Colorado River in Clark County storms having a more difficult time maintaining themselves as CAPE values quickly taper off moving from the Colorado River Valley west toward Pahrump. As mentioned in the morning update most organized area of convection is occurring over central Nevada associated with mid- level trough. Most of the convection will dissipate this evening. The only exception would be northern Lincoln County and southern Mohave County and far southeast San Bernardino County where some storms will continue well past midnight. Next feature to watch is an inverted trough over Sonora that is progged to lift northward across the area between Wednesday afternoon and Thursday. Precipitable water values of an inch or less today will surge to between 1-1.5" across Mohave, Clark and San Bernardino Counties. Just how active the region gets will depend on how much cloudiness is going to accompany the upper level disturbance. .LONG TERM...Friday through Tuesday. On Friday, a shortwave trough will progress eastward across the Great Basin as the ridge builds back westward over the Southwest U.S. which will provide some suppression for storms. However, with moisture and instability still in place, storms will continue to be a threat on Friday; primarily over Mohave County and the higher elevations of Clark County. The downward trend in storm activity will continue over the weekend as the ridge strengthens over the region. Temps will bottom out a few degrees below normal on Thursday but this cool down will be brief as high pressure facilitates a warming trend Friday into the weekend. && .AVIATION...For McCarran...Scattered thunderstorms have started to develop south of the air space, as well as in the higher terrain to the north and west. Expect the thunderstorm activity to continue through evening before diminishing overnight, with lightning and gusty winds potentially affecting the area. After 03Z, storms should come to an end and diurnal winds are expected overnight. On Thursday, light and variable winds will become south by late morning. There is a better chance for more widespread and/or stronger storms Thursday afternoon, with gusty wind, heavy rain, and small hail possible. For the rest of southern Nevada, northwest Arizona and southeast California...Thunderstorm chances through the evening will be over the mountains of Esmeralda, northern Inyo, northeast Lincoln, and eastern Mohave counties. Away from storms, expect breezy southwesterly winds with gusts of 15-25 knots to come to an end tonight. Thunderstorm chances should be more widespread on Thursday, with thunderstorms possible across much of the area. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && SHORT TERM...Pierce AVIATION...Wolf lONG TERM...Guillet For more forecast information...see us on our webpage: http://weather.gov/lasvegas or follow us on Facebook and Twitter
In the hours before
Local storm report, Aug 14, 2:15 PM MST, 3 hours 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
215 PM PDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.17N 113.89W
08/14/2018 MOHAVE AZ COUNTY OFFICIAL
MOHAVE COUNTY ROADS REPORTED THAT DW RANCH
RD (CR 259) WAS CLOSED DUE TO WEATHER
BETWEEN MP 2 AND 5.
&&
TB3Local storm report, Aug 14, 2:18 PM MST, 3 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE LAS VEGAS NV
218 PM PDT TUE AUG 14 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0205 PM FLASH FLOOD 6 N HUALAPAI PEAK 35.17N 113.89W
08/14/2018 MOHAVE AZ COUNTY OFFICIAL
CORRECTS PREVIOUS FLASH FLOOD REPORT FROM 6
N HUALAPAI PEAK. MOHAVE COUNTY ROADS
REPORTED THAT DW RANCH RD CR 259 WAS CLOSED
DUE TO WEATHER BETWEEN MP 2 AND 5.
&&
TB3The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 15, 3:49 PM MST | Flash Flood Warning | VEF | Mohave | 3 hr |
| Aug 15, 4:32 PM MST | Areal Flood Advisory | VEF | Mohave | 3 hr |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.